Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 12, 2020, 4:15 PM CDT for Carter County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2020, 4:15 PM CDT (21:15 UTC)
- Expired
- Mar 12, 2020, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carter County, MO
The radar
The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 3:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:15 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 12, 3:15 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Paducah KY
315 PM CDT Thu Mar 12 2020
.SHORT TERM...(Tonight through Saturday night)
Issued at 315 PM CDT Thu Mar 12 2020
A warm front was draped across our region at midday. Storms along
and south of this front have produced large hail and heavy rain.
We will continue with a Flood Watch for our north and northeast
counties until 03z. These storms will continue for a couple of
more hours, then a cold front will move across our region this
evening. Showers and thunderstorms, some potentially severe, are
possible along and ahead of this front through 06z. Behind the
front, showers will linger for a few hours across our southeast
counties.
Dry and colder conditions will return late tonight and continue
through the day Friday as high pressure briefly moves over the
region. By Friday night, an approaching mid/upper level trof will
spread showers across the region from west to east late Friday
night and continue through the day Saturday, then ending north to
south Saturday night as the trof move off to our east.
Temperatures from Friday through Saturday night will be near to a
little below seasonal normals.
.LONG TERM...(Sunday through Thursday)
Issued at 315 PM CDT Thu Mar 12 2020
Dry conditions will return for Sunday and Sunday night as weak
upper level ridging builds over the middle Mississippi and lower
Ohio valleys. Temperatures will remain near seasonal.
For Monday through Thursday, models blends show a very wet weather
pattern setting up, with good chances through the rest of the
extended forecast. The best chances at this point look to be
Monday night into early Tuesday, and again late Wednesday into
Thursday. However, models have gone back and forth with the
precipitation chances and are not in good agreement, and this
results in fairly low confidence. It looks like we have the
potential for a couple of good rounds of showers and a few
thunderstorms, but timing is still in question. We will be
gradually warming through the period, so at least liquid
precipitation will be our primary concern.
&&
.AVIATION...
Issued at 1223 PM CDT Thu Mar 12 2020
A warm front will continue to move northward today. This will be
followed by increasing/veering surface winds gusting to around 25
knots in the southern half of the region this afternoon. These winds
will translate to those areas east of the MS River in the evening as
a cold front passes through west-to-east. After midnight,
northwesterly to northerly winds are forecast to gradually diminish.
Meanwhile, any LIFR cigs should improve to at least IFR through the
afternoon, then to MVFR/VFR during the evening and into the
overnight period. Scattered tstms, some severe, will be most common
through mid evening.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 10 PM CDT this evening for ILZ075>078-
082-083-087.
MO...None.
IN...Flash Flood Watch until 10 PM CDT this evening for INZ081-082-
085>088.
KY...Flash Flood Watch until 10 PM CDT this evening for KYZ014-015-
018>020.
&&
SHORT TERM...RST
LONG TERM...RST
AVIATION...DBHazardous weather outlook, Mar 12, 3:34 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 334 PM CDT Thu Mar 12 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 334 PM CDT Thu Mar 12 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Scattered severe thunderstorms will be possible into this evening. Damaging wind gusts, large hail and tornadoes will all be possible. A few significant tornadoes cannot be ruled out. Heavy rain is possible with storms into early this evening. A Flash Flood Watch is in effect along and east of a line from Mount Vernon Illinois to Dixon Kentucky until 03z. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are forecast for portions or all of our region from time to time from Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening.
In the hours before
Special weather statement, Mar 12, 2:59 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Paducah KY 259 PM CDT Thu Mar 12 2020 ILZ088-089-092>094-KYZ001>006-MOZ076-086-087-100-107>112-114- 122200- Union-Johnson-Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle- Ballard-McCracken-Graves-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 259 PM CDT Thu Mar 12 2020 ...SPECIAL WEATHER STATEMENT... Scattered thunderstorms will likely develop along a cold front by 4 or 5 PM across southeast Missouri, with the activity moving east, southeast into far southern Illinois and fr west Kentucky through the early evening hours. Any of the storms along the front may become severe. All hazards will be possible, including tornadoes, large hail and damaging winds. Continue to monitor the weather closely, and be prepared to implement your plan of action should a warning be issued for your location. Do not wait until you see a tornado, high winds or hail to take shelter. 08
Special weather statement, Mar 12, 3:00 PM CDT, 1 hour 15 minutes before
Special Weather Statement...CORRECTED National Weather Service Paducah KY 300 PM CDT Thu Mar 12 2020 ILZ088-089-092>094-KYZ001>006-MOZ076-086-087-100-107>112-114- 122200- Union-Johnson-Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle- Ballard-McCracken-Graves-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 300 PM CDT Thu Mar 12 2020 ...SPECIAL WEATHER STATEMENT... Scattered thunderstorms will likely develop along a cold front by 4 or 5 PM across southeast Missouri, with the activity moving east, southeast into far southern Illinois and far west Kentucky through the early evening hours. Any of the storms along the front may become severe. All hazards will be possible, including tornadoes, large hail and damaging winds. Continue to monitor the weather closely, and be prepared to implement your plan of action should a warning be issued for your location. Do not wait until you see a tornado, high winds or hail to take shelter. 08
Local storm report, Mar 12, 3:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 W MUDDY 37.77N 88.55W
03/12/2020 E1.00 INCH SALINE IL TRAINED SPOTTER
&&
DLLLocal storm report, Mar 12, 3:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 4 SE STURGIS 37.50N 87.94W
03/12/2020 E0.70 INCH UNION KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 12, 3:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
359 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 4 NE MARION 37.38N 88.04W
03/12/2020 M48 MPH CRITTENDEN KY MESONET
MESONET STATION RPTN MARION 4 NE.
&&
DWSLocal storm report, Mar 12, 4:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
403 PM CDT THU MAR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CLAY 37.48N 87.82W
03/12/2020 M1.00 INCH WEBSTER KY EMERGENCY MNGR
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:39 AM CDT | Dense Fog Advisory | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 5 more | 7 hr |
| Mar 12, 10:05 AM CDT | Flash Flood Watch | PAH | Daviess, Henderson, McLean, Union, Webster | 10 hr |
| Mar 12, 2:29 PM CDT | Areal Flood Advisory | PAH | Crittenden, Livingston, Union | 3 hr |
| Mar 12, 3:36 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Union, Webster | 39 min |
| Mar 12, 4:10 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg | 65 min |
| Mar 12, 4:12 PM CDT | Areal Flood Advisory | PAH | Daviess, Hopkins, McLean, Muhlenberg, Webster | 2 hr |
| Mar 12, 4:19 PM CDT | Areal Flood Warning | PAH | Henderson | 86 min |
| Mar 12, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 16 min |
| Mar 12, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 29 min |
| Mar 12, 6:15 PM CDT | Areal Flood Advisory | PAH | Daviess, Hopkins, McLean, Muhlenberg, Webster | 103 min |
| Mar 12, 6:18 PM CDT | Special Weather Statement | PAH | Muhlenberg | 42 min |
| Mar 12, 1:00 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 45 min |
| Mar 12, 1:39 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Union, Williamson | 51 min |
| Mar 12, 1:46 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Wayne and 1 more | 2 hr |
| Mar 12, 1:47 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, White | 43 min |
| Mar 12, 2:21 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Johnson, Pope, Saline, Williamson | 39 min |
| Mar 12, 2:42 PM CDT | Flash Flood Warning | PAH | Franklin | 73 min |
| Mar 12, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Pope, Saline | 48 min |
| Mar 12, 4:39 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 36 min |
| Mar 12, 4:50 PM CDT | Tornado Warning | PAH | Butler, Carter, Wayne | 40 min |
| Mar 12, 5:19 PM CDT | Tornado Warning | PAH | Butler, Wayne | 26 min |
| Mar 12, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 27 min |
| Mar 12, 5:36 PM CDT | Tornado Warning | PAH | Butler | 24 min |
| Mar 12, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 27 min |
| Mar 12, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 18 min |
| Mar 12, 6:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley, Stoddard | 35 min |
| Mar 12, 6:56 PM CDT | Flash Flood Warning | PAH | Butler, Ripley, Stoddard | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.